Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Valvular Heart Diseases
Question: Atrial Fibrillation
|Guinevere - Mon Sep 20, 2004 2:26 am|
My mother is 57 years old, 5ft 3' 210lb with no prior health issues till 3 years ago.
Three years ago, she was diagnosed with her first episode of atrial She was prescribed coumadin, and she had her first successful cardioversion. She has never had high blood pressure until her first episode of atrial fib. She had her second episode of atrial fib last year, followed by another successful cardioversion- but they had to shock her twice to get her heart back in rythym.
She had a recent echo showing moderate regurg in her mitral valve, and they prescribed her lisinipril. She took it for one month and had many side effects. ( Coughing to gagging and throwing up, extreme fatigue)
They stopped the Lisinipril, and 3 days later she was told she is in atrial fib. again. Her blood pressure was very high 173/80 at the time she was checked. We tend to think that the Lisinipril may have caused her to go back into atrial fib, because her heart and BP have been very good since last cardioversion. Wondering what you think.
After they told her that she was in a-fib again, they put her on 2 Metoprol a day, well, she had extreme fatigue, and her legs were so heavy she could hardly walk. They immediately cut the dosage to 1 pill a day.
They have now prescribed her Cardiazem, and she takes Metoprol, lasix, and Coumadin and Potassium as well.
Today she had a warm tingiling behind her ears and pain in her head, and she complained of alot of jitters. We checked her BP and it was again 173/84, pulse 104. She called Cardiologist and he said to take 1/2 Metoprol and that should bring it down, and it did.
I am very concerned about her, I do not want to see her get lost in the system.
You are very thorough and I appreciate any wisdom you can shed on this.
Thank you for your help in the past.
She is scheduled this friday for her 3rd Cardioversion
|Dr. Yasser Mokhtar - Fri Sep 24, 2004 11:08 pm|
Reply posted to other message.
Yasser Mokhtar, M.D.
|Guinevere - Sat Oct 16, 2004 1:59 am|
I am so concerned about my mom....I just got the results from her last echo, and the doctor had told her it was normal. Today she went into the hospital to have her cardiversion, and this is her third one in 3 years.
This cardioversion did not work, she is still out of rythym, they even went as high as 200 joules, they tried 3 times, but it did not work.
While we were there, I had a chance to look at her chart, and I saw her echo report.
It states they noted
Mild Left ventricle hypertrophy
Moderate Tricuspid and Mitral regurgatation
Small area of Anterior and Posterior Pericardial Effusion
And her ejection fraction was greater than 50%
Because this time she did not have a succeful cardioversion they are sending her back to the Doctor next week.
She has been on Toprol, Lasix, Potassium, 10mg of Coumadin a day,
She previously took Lisinipril and had adverse effects to it.
Now they are saying they may try another arrythmic drug instead of the Toprol.
With her results reg. her Echo, should she be concerned?
She is 5"3 and 205lbs and 58 years old
Are her results a sign of congestive heart failure?
Thanks for your time!!!!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.